Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

160 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What is the treatment for boils which comes in periods ?

I am Mark, 19 years old. Recently in the past 4 months, I ve been bothered by recurring painful boils (2cm in diameter including the reddened area). It appears only one at a time over a period of time. My doctor prescribed me an antibiotic Flucloxacillin for 28 capsules q6h a day. The first time I used my antibiotic, I wasn t able to finish the therapy . I only managed to take 14 capsules, but my boil healed so I thought my problem is finished. The second time I got boil, I finished the whole 28 cap therapy. But even after that It still recur. What should I do? I m afraid if I repeat my antibiotic therapy I might develop resistance from it. Home care treatments also will do. Hope to hear an answer from you, thanks and more power.
Fri, 13 May 2011
Report Abuse
Question is related to
Diseases and Conditions
Medical Topics
General Surgeon 's  Response
Hello.
Perhaps you should consult with your dermatologist. Treatment generally involves taking an antibiotic course like you did, but perhaps even appropriate ointment based antibiotic medication can also help. Any type of external or internal irritant also have to be ruled out which may be causing flaring up of this boil condition which can be anything from food, environments and overall personal habitus. Regards.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

Hi I am going on vacation in a weeks time and I ll be on vacation for two weeks. However during that time my period will come. Last year on vacation I took primolut for the two weeks for my period to not come. However I had to take three tablets a day. I recently learned about depo - Vera which is just one injection. But the effects last up to three months! What do u recommend I do?

doctor1 MD

Hi, i have irregular periods from many years , my periods does not come for 2-3 months and than when it comes it lasts for long time like 20 days and causes heavy bleeding .I have done all test like FSH ,LH, Prolactin , thyroid , my all reports are normal .I dont have ceast even .So what should i do to cure it .And which medice should be taken to stop prolonged period.

doctor1 MD

I have never had normal periods--for most of my life they have tended to be irregular (though they did come every month) and very heavy the first three days before tapering off for the last few days. Starting college, I had certain points where I went three-four months without a period. I thought it was stress, but recently now though I get periods, they are extremely scanty, which is something I ve never had before. What could I have?

Recent questions on  Allergy

doctor1 MD

Hi, My suster s father in law is having rare skin problem of white and itching skin on the entire body and also skin comes out when we touch. after showing one of the md around we were told his allergy has increased to 4000 where as normal is 100. whenever we start with anibiotics the effect remains for a day or two this is happening for more than 4-5 months now. Please suggest any test which would highlight the actual problem thanks.

doctor1 MD

Hi

Can you tell me what the following symptoms might be from?



heart rate 135

shortness of breath

High Neutrophils



My sister aged 23, has always had breathing problems off and on since her teenage years and we think she is allergice to pine nuts however she has never been diagnosed as having allergies. Recently she had been kept overnight for her rapid heart rate and tested for thyroid (ok), ekg (ok) among other things which I assume were the standard tests. In the end they recomended she see a cardiologist. She will today.



Can you tell me what those symptoms might be typical of?

doctor1 MD

Helo sir,
I am 29 year old I had typhoid when I was about 15 years and doctor prescribed me some tablets .I had severe fever just one day night and on the same day I was having severe itching on the glans penis and by the next day it became sores.The next day itself I again consulted the doctor and he changed the medicines.He said that might be because of allergy to sulphar or something.That sores became worst and took around two weeks to heal leaving many marks and uneven skin.What type of allergy was it?or was it a symptom of something else like any STD?Is there any way to remove that marks on the glans penis?Please help.becouse of shyness I never discussed these with a doctor

doctor1 MD

I am 20 years old, & yes, I understand the under age drinking policy, which isn't something that I need to hear when answering about this subject. Occasionally(doesn't happen -every- single time), when I drink alcohol I get chest paints so severe that it hurts to breath, & I feel this tightening in my chest, AND in my neck muscles, where it hurts to turn my head. This can happen after one drink, a few sips. After about 20 to 30 minutes,the pain seems to diminish and I can't even tell that it happened at all. Could there be an allergy to certain brands of alcohol, or the color of alcohol? I think it tends to happen more with dark colored alcohol brands. Could it be some sort of heart burn or acid reflux?

doctor1 MD

I have a scratchiness in my throat that comes and goes. there is no pain in swallowing or a sore throat .

doctor1 MD

Hi is there anybway of finding out what medication one is allergic to?

doctor1 MD

Can you kill or is there an antidote for this GMO drug Pegfilgrastiim. You already took my credit card. Where are you? The drug is neulastin. I am allergic to this. It must be stopped. What can I do. What do I tell emergency?